Jump to content
medfreeoneday

medfreeoneday: withdrawal symptoms after Prozac bridge from paroxetine?

Recommended Posts

medfreeoneday

Hi everyone

 

I was on Paxil 20mg for 19 years- most of which time it worked well (except for some weight gain and bloating). While studying at grad school I started taking Adderall for four years until it developed until a problem and managed to come off it inn July 2017. Went through the PAWs from that which lasted for a long time (and is maybe still ongoing). However, since I came off the Adderall, the Paxil appeared to have stopped working (either than or the PAWs from the Adderall was overriding its effects). So 5 months ago I decided to do the Prozac bridge to see if Prozac would work for me. I did a straight switch to Prozac 20 mg without any tapering and felt some withdrawals and also felt weird most likely from starting on the Prozac as well. While taking Prozac I have been up and down, with good weeks and bad. However, in the last two weeks I have had what seem suspiciously like the 'waves' I hear about on this site. I have felt the worst I have ever felt in my life and it seems very much like SSRI withdrawal to me (I've experienced withdrawals from Paxil several times before when I either ran out or tried to quit). This time symptoms include a sense of impending doom, nausea, tinnitus, hypersensitivity to stress, depression. It seems unusual to be suddenly hit with withdrawal symptoms 5 months after giving up Paxil and while still taking Prozac right? So my question is- is this some delayed withdrawal to the Paxil I stopped taking 5 months ago or is it some adverse reaction to the Prozac (even though I have had periods of feeling fine on it).

 

I am leaning towards to the possibility of coming off the Prozac and reinstating the Paxil. Even though I was feeling pretty depressed when I was on Paxil last I didn't feel like this now where I basically feel like I'm losing my mind. Any recommendations on what I should do?

Share this post


Link to post
medfreeoneday

Hi everyone

 

I started taking Paxil (20mg) around year 2000 and have pretty much been taking It until end of January this year (2019). For most of the time it worked pretty well- reducing depressive symptoms and my social anxiety. However, 6 years ago, while at grad school I was diagnosed with ADHD and started taking Adderall every day. This worked initially but then I started to overuse it and abuse it. So in July 2017 decided to go cold turkey on the Adderall but carried on with the Paxil. Since then either the Paxil has stopped working or the withdrawal symptoms from the Adderall cancelled out the benefits of the Paxil or both as I suffered from depressive symptoms and anhedonia for a year and a half. Then in January 2019 I decided to switch to Prozac (20mg) as I thought since the Paxil wasn't working any more I might as well try another medication and since Prozac was supposed to be the easiest to withdraw from I chose that. I did a straight switch- stopping my 20mg tablet of Paxil one day and starting on the Prozac 20 mg capsules the following day. For the first month I felt weird as one would expect when switching between SSRIs and then started to feel a bit better though not great (although my libido went down and I felt pretty flat- has anyone had low libido with one SSRI and not with another?). However, in the last month I have started to feel very very bad. In fact the worst I've felt in my life- a feeling of overall dread/impending doom, major depression, nausea, diarrhoea, loss of appetite, anxiety, cognitive problems. This definitely doesn't feel like the withdrawal from Adderall. In fact this all sounds suspiciously like a 'wave' coming from SSRI withdrawal (I have had some experience of this before due to temporarily running out of Paxil at various points in the past).

 

 I have a number of questions for you guys- any ideas what is happening?

 

1.Is it possible to have withdrawal symptoms from the Paxil kick in suddenly 5 months after stopping taking it and even though I am still taking another SSRI (Prozac)?

2. Alternatively am I feeling so bad because of serotonin syndrome? As in I had some adverse reaction to the Prozac?

3. Could it be something else? (I completely cut out caffeine a month ago after being a relatively heavy user- might that have triggered this reaction?)

 

What should I do? Should I reinstate the Paxil? If so at what dose?

Alternatively should I try to ride it out or up the dose of the Prozac?

Should I just taper off the Prozac as well?

Any other suggestions?

 

 

Share this post


Link to post
Altostrata

Welcome, medfree.

 

Yes, you can still get withdrawal symptoms from the first drug even if you have substituted another.

 

Are these symptoms occurring in any daily pattern? What time do you take Prozac? Do you feel better or worse after you take Prozac every day? Are you taking any other drugs?

 

Please keep daily notes of times of day you take your drugs, their dosages, and your symptoms. You can post them in this topic with a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right. This will help us figure out if these symptoms are an adverse reaction.

Share this post


Link to post
ChessieCat

Hi medfree and welcome from me too,

 

This is an example of what Alto is needing:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...